Thunderstorm Wind, Martin
- When
- July 22, 5:35 AM CST
- Where
- Martin County, Fairmont Arpt
- Measured
- 51 kt (59 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.650, -94.433
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 22, 2:30 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT SUN JUL 22 2001 FORECAST CHALLENGE INVOLVES THUNDERSTORM FORECASTING...WHICH IS QUITE THE CHALLENGE IN THIS SITUATION. EASTERN SD MCS APPEARS TO BE ASSOCIATED WITH RIGHT ENTRANCE REGION OF UPPER JET AS SHOWN ON LATEST RUC...AND IS ALONG THE TIP OF THE MOISTURE PLUME IN THE WATER VAPOR IMAGERY. BELIEVE THIS HAS A FAIR CHANCE OF HOLDING TOGETHER FOR MUCH OF THIS MORNING BEFORE WEAKENING. POSSIBLE REGENERATION OVER WI PORTION OF CWA THIS AFTERNOON AS LOW LEVEL FLOW IMPINGES ON LEFT OVER OUTFLOW FROM MCS. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS EXPECT AT LEAST PARTIAL SUNSHINE. CONVECTIVE DEBRIS SHOULD TEMPER MAX TEMPERATURES...AND PUT THEM CLOSE TO VALUES IN GOING FORECAST. MORE CONVECTION EXPECTED TONIGHT. 850 THETA E ADVECTION IS RATHER WEAK TONIGHT ACROSS THE CWA...SO WILL SIMPLY BANK ON CONVECTION DEVELOPING NEAR SURFACE TROUGH AND THEN MOVING EASTWARD WITH THE UPPER FLOW. ELONGATED RIGHT ENTRANCE REGION OF UPPER JET AS SEEN ON TUE 12Z FORECAST FORM 00Z SUN ETA SUGGESTS THAT THE SURFACE TROUGH MAY SLOW DOWN...AND SOME POSSIBILITY OF RAINFALL ACROSS SOUTHERN CWA FOR TUESDAY. WILL NOT YO-YO DRY FORECAST FOR NOW FOR TUESDAY. ALL IN ALL...GOING PRETTY MUCH WITH PREVIOUS PACKAGE. .MSP...NONE. NAISTAT
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-221515- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 518 AM CDT SUN JUL 22 2001 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHERN MINNESOTA...AND INTO WEST CENTRAL WISCONSIN...FOR TODAY AND TONIGHT. AN AREA OF THUNDERSTORMS WAS LOCATED OVER FAR EASTERN SOUTH DAKOTA AND SOUTHWEST MINNESOTA EARLY THIS MORNING. SOME OF THESE THUNDERSTORMS WILL ADVANCE INTO SOUTHERN OR CENTRAL MINNESOTA DURING THE REST OF THE MORNING. THERE MAY BE A STRONG THUNDERSTORM OR TWO...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE MORE SIGNIFICANT THREAT OF SEVERE WEATHER MAY COME TONIGHT. SEVERE THUNDERSTORMS MAY DEVELOP OVER THE EASTERN DAKOTAS OR WESTERN MINNESOTA DURING THE EVENING...AND MOVE INTO SOUTHERN MINNESOTA AND WESTERN WISCONSIN DURING THE NIGHT. SEVERE WEATHER SPOTTERS AND EMERGENCY PREPAREDNESS PERSONNEL SHOULD BE PREPARED FOR ACTIVATION. JPR
The Minneapolis radar (KMPX), 150 km away, was scanning. The volume nearest the first event began at 11:35 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous 6 inch branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262127, 5262128.